Alert archive / South Dakota / Frost Advisories in 2008
Frost Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Oct 1, 2008, 9:40 AM CDT for 4 states. It took effect at Oct 2, 2008, 5:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2008, 9:40 AM CDT (14:40 UTC)
- In effect from
- Oct 2, 2008, 5:00 AM CDT
- Expired
- Oct 2, 2008, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
All 38 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 011440 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 940 AM CDT WED OCT 1 2008 .COOL CANADIAN HIGH PRESSURE WILL PRODUCE NEARLY IDEAL RADIATIVE CONDITIONS TONIGHT CREATING THE LIKELIHOOD OF WIDESPREAD FROST EAST OF THE JAMES RIVER VALLEY TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>067-069>071-012245- /O.NEW.KFSD.FR.Y.0001.081002T1000Z-081002T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 940 AM CDT WED OCT 1 2008 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT THURSDAY. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID AND LOWER 30S EAST OF THE JAMES RIVER VALLEY TONIGHT PRODUCING FROST. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ BT
4 follow-up statements
000 WWUS73 KFSD 012021 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 321 PM CDT WED OCT 1 2008 .COOL CANADIAN HIGH PRESSURE WILL MOVE SOUTHEAST OVER THE AREA TONIGHT...PRODUCING NEARLY IDEAL RADIATIVE CONDITIONS. FROST WILL BECOME LIKELY LATE TONIGHT IN MANY AREAS ALONG AND EAST OF THE JAMES VALLEY IN SOUTH DAKOTA...TO SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR NORTHEAST NEBRASKA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>067-069>071-020430- /O.CON.KFSD.FR.Y.0001.081002T1000Z-081002T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 321 PM CDT WED OCT 1 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT THURSDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO LOWER 30S EAST OF THE JAMES RIVER VALLEY TONIGHT PRODUCING FROST IN MANY AREAS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSR
000 WWUS73 KFSD 020246 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 946 PM CDT WED OCT 1 2008 .COOL CANADIAN HIGH PRESSURE CONTINUED TO MOVE SOUTHEAST OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA THIS EVENING...AND WILL MOVE OVER NORTHWEST IOWA LATER TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO COOL TO THE LOWER OR MIDDLE 30S BY DAYBREAK. FROST WILL BECOME LIKELY IN MANY AREAS ALONG AND EAST OF THE JAMES VALLEY IN SOUTH DAKOTA...TO SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR NORTHEAST NEBRASKA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>067-069>071-021100- /O.CON.KFSD.FR.Y.0001.081002T1000Z-081002T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 946 PM CDT WED OCT 1 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT THURSDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO LOWER 30S EAST OF THE JAMES RIVER VALLEY TONIGHT PRODUCING FROST IN MANY AREAS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WILLIAMS
000 WWUS73 KFSD 020906 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 406 AM CDT THU OCT 2 2008 .COOL CANADIAN HIGH PRESSURE PROVIDED FOR NEARLY CALM WINDS AND CLEAR SKIES ACROSS THE AREA OVERNIGHT...WITH TEMPERATURES IN THE MID TO UPPER 30S IN MANY LOCATIONS AS OF 4 AM. READINGS WILL LIKELY FALL A BIT MORE THROUGH SHORTLY AFTER SUNRISE...WITH FROST LIKELY IN MANY AREAS ALONG AND EAST OF THE JAMES VALLEY IN SOUTH DAKOTA...TO SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR NORTHEAST NEBRASKA. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>067-069>071-021400- /O.CON.KFSD.FR.Y.0001.081002T1000Z-081002T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 406 AM CDT THU OCT 2 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. FROST SHOULD BECOME MORE WIDESPREAD...ESPECIALLY IN LOWER LYING AREAS ALONG AND EAST OF THE JAMES RIVER VALLEY...AS EARLY MORNING TEMPERATURES DIP INTO THE LOWER TO MID 30S. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KFSD 021401 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 901 AM CDT THU OCT 2 2008 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>067-069>071-021515- /O.EXP.KFSD.FR.Y.0001.000000T0000Z-081002T1400Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON- TURNER-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 901 AM CDT THU OCT 2 2008 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. SOME PATCHY FROST WAS REPORTED IN SPOTS ACROSS THE AREA WITH MANY LOCATIONS REPORTING LOWS IN THE LOWER TO MID 30S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:30 AM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Oct 1, 2:30 AM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 230 AM CDT WED OCT 1 2008 .DISCUSSION... LITTLE CHANGE IN THE SYNOPTIC PATTERN THROUGH AT LEAST FRIDAY...WITH UPPER LEVEL RIDGING OVER THE WESTERN U.S. AND TROUGHING REMAINING OVER THE EASTERN PORTIONS OF THE NATION. THIS PUTS US IN THE MIDDLE WITH A NORTHWESTERLY UPPER LEVEL FLOW PERSISTING OVER OUR AREA THROUGH THE REMAINDER OF THE WORK WEEK...BEFORE A MORE ACTIVE PATTERN BEGINS TO SET UP FOR THE WEEKEND. FOR TODAY...A BACKDOOR COLD FRONT IS PRESENTLY LOCATED OVER THE SOUTHWESTERN PORTIONS OF OUR CWA...AND THIS FEATURE WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE DAY. THIS WILL BRING COOLER AIR INTO OUR CWA...AND LOOK FOR HIGH TEMPERATURES 8 TO 10 DEGREES COOLER THAN ON TUESDAY. WINDS DO NOT SEEM TO BE A REAL ISSUE TODAY...WITH A WEAKENING PRESSURE GRADIENT ACROSS THE AREA AS A CANADIAN SURFACE HIGH SLIDES SOUTHWARD INTO THE NORTHERN PLAINS. IN ADDITION...WITH A WEAK NORTHERLY FLOW IN THE LOWER LEVELS...NOT MUCH WIND TO MIX DOWN...SO SHOULD STAY IN THE RANGE OF 10 TO 15 KTS...WITH HIGHEST WINDS IN OUR EASTERN AREAS. HIGH PRESSURE AXIS WILL BE SITUATED OVER OUR AREA TONIGHT...AND WITH NEARLY CALM WINDS AND CLEAR SKIES RESULTING IN MAXIMUM RADIATIONAL COOLING...APPEARS THAT 30S WILL BE WIDESPREAD ACROSS THE FA. NEWEST MODEL RUNS DID COME IN A LITTLE WARMER FOR TONIGHT...SO RAISED TEMPS A COUPLE OF DEGREES FROM PREVIOUS FORECAST...THOUGH STILL WENT BELOW GUIDANCE...WITH PATCHY FROST STILL POSSIBLE OVER MUCH OF THE CWA. COOLER AIR BEGINS TO LOSE ITS PUNCH ON THURSDAY WITH 850 MB TEMPS CLIMBING 4 TO 5 DEGREES OVER TODAYS READINGS...SO WILL SEE HIGH TEMPERATURES GETTING BACK INTO THE 70S IN OUR WEST ON THURSDAY AFTERNOON. A STRONG UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL AID IN DRIVING COLDER AIR BACK INTO PARTS OF OUR AREA ON FRIDAY AS ANOTHER CANADIAN SURFACE HIGH DROPS INTO THE UPPER MIDWEST. MODEL GUIDANCE AGREEMENT WITH RESPECT TO HOW MUCH OF THIS COOL AIR GETS INTO OUR AREA CONTINUES TO BE POOR...WITH MAV AND MET GUIDANCE DIFFERING BY 10 DEGREES IN REGARD TO HIGH TEMPERATURES ON FRIDAY. ECMWF CONTINUES TO OFFER THE COOLEST SOLUTION AMONG MODELS...MAINLY IN OUR EASTERN ZONES. IN LIGHT OF THE ABOVE...CONTINUED WITH THE THEME OF A RATHER TIGHT TEMPERATURE GRADIENT ACROSS OUR CWA ON FRIDAY AFTERNOON...FROM NEAR 60 IN OUR NORTHEAST TO LOWER 70S SOUTHWEST. AS MENTIONED PREVIOUSLY...WILL BEGIN TO SEE A PATTERN CHANGE BY SATURDAY AS A STRONG TROUGH PUSHES INTO THE WESTERN U.S. DURING THE DAY. OVER OUR AREA...A SOUTHERLY FLOW WILL RETURN TO THE REGION AS HIGH PRESSURE MOVES EASTWARD AND A SURFACE TROUGH DEVELOPS OVER THE NORTHERN ROCKIES AND WESTERN HIGH PLAINS. THIS WILL ALLOW FOR SOME WARMING ON SATURDAY...AND WITH A TIGHTENING PRESSURE GRADIENT ACROSS THE REGION AND WINDS INCREASING ALOFT...LOOKS TO BE A BREEZY DAY. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE DAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JM
Hazardous weather outlook, Oct 1, 3:50 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT WED OCT 01 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 350 AM CDT WED OCT 01 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE TEMPERATURES... AREAS OF FROST WILL BE POSSIBLE TONIGHT IN LOWER LYING AREAS AS TEMPERATURES DROP INTO THE MID 30S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Frost Advisories in South Dakota, 2008Frost Advisories in Iowa, 2008Frost Advisories in Minnesota, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.